MAUDE Adverse Event Report: TANDEM DIABETES CARE, INC. T:CONNECT MOBILE APP FOR ANDROID; CONTINUOUS GLUCOSE MONITOR SECONDARY DISPLAY

TANDEM DIABETES CARE, INC. T:CONNECT MOBILE APP FOR ANDROID; CONTINUOUS GLUCOSE MONITOR SECONDARY DISPLAY
Model Number 1.5
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The product in question the tandem diabetes t:connect (b)(6) app - (b)(6) app for the t:slim x2 series of insulin pumps.The app is considered a medical device and has gone through fda approval.There are a few problems i believe bad enough to warrant removal of the app, the most dangerous of which has been present for over a year (based on app reviews and comments online).This isn't a compatibility or configuration issue - my phone is configured correctly and is "supported." the app randomly logs you out of your account, and requires you to log back in several times a day.There is no warning nor indication that anything is amis.As far as i can tell, the app ceases to function entirely when not logged in, meaning alerts will not sound.Obviously it also interrupts provider data upload.I have to log in at least twice a day, usually closer to four or five times.Tandem is aware and claims to be working on it.I believe the app's approval should be revoked and it removed from the play store until this is fixed.It purports to provide alerts you can trust that you cannot get from other apps (such as predicted future hypo events).The app does not remain running in the background despite all the correct system settings.When you close the foreground app, it is completely terminated.I checked the timers and it has zero background activity for the three weeks i've been using it.The persistent android notification does not launch the app when tapped, and the search keywords in the app manifest are incorrectly configured.Searching for "tandem" returns nothing, you must search for "t:connect" or "connect." this is a problem because time is critical in hypoglycemia and cognitive function is often impaired.People can remember "tandem" - "connect" makes no sense.It is not and should not be required to place the app on an already overfilled home screen; notifications should launch the app and it should be easier to search for.These are not inconveniences.These are safety issues, and tandem needs to fix them immediately, or pull the app.Fda safety report id# (b)(4).

Brand Name
T:CONNECT MOBILE APP FOR ANDROID
Common Device Name
CONTINUOUS GLUCOSE MONITOR SECONDARY DISPLAY
Manufacturer (Section D)
TANDEM DIABETES CARE, INC.
MDR Report Key12583658
Report NumberMW5104423
Device Sequence Number14349039
Product Code PJT
UDI-Device Identifier00850006613267
UDI-Public00850006613267
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 10/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1.5
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/05/2021
Patient Sequence Number1
Patient Weight161